Alert archive / Florida / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 42, NWS Jacksonville, FL

March 30, 2000Baker County, Columbia County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Mar 30, 2000, 12:24 PM EST for Baker County, Columbia County, Florida. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Mar 30, 2000, 12:24 PM EST (17:24 UTC)
Expired
Mar 30, 2000, 1:30 PM EST
In force
66 min
Issued by
NWS Jacksonville, FL
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Baker County, FL, Columbia County, FL

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 30, 12:15 PM ESTTornado WatchSPC6 hr

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 5.4 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2000-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 70 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2000-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 384 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
70 J/kg
Mixed-layer CIN
-233 J/kg
Mixed-layer LCL
1195 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
384 m²/s²
0-3 km storm-relative helicity
471 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KJAX 301726
SVRJAX
FLC003-023-301830-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1224 PM EST THU MAR 30 2000

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN BAKER COUNTY IN NORTHEAST FLORIDA
  NORTHEASTERN COLUMBIA COUNTY IN NORTHERN FLORIDA

* UNTIL 130 PM EST

* AT 1224 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 25 MILES
  WEST OF TAYLOR...OR ABOUT 12 MILES NORTH OF WHITE SPRINGS...MOVING
  EAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  TAYLOR BY 125 PM EST...

A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING.


REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN JACKSONVILLE. OR YOU
CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY
AT 904-741-4370 TO REPORT SEVERE WEATHER.

LAT...LON 3057 8268 3039 8264 3037 8220 3054 8225

$$

WELSH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 10:11 AM EST, 2 hours 13 minutes earlier.

Area forecast discussion, Mar 30, 10:11 AM EST, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1011 AM EST THU MAR 30 2000

WILL UP POPS ACROSS GEORGIA PER NEWEST ETA RUN AS PRECIP EXPECTED
THERE MOST OF THE DAY INTO TONIGHT. WILL KEEP POPS AS IS ACROSS
FLORIDA CWA. WILL DROP TEMPS ACROSS AREA DUE TO CLOUDINESS AND BUMP
UP WINDS A LITTLE.

LOW PRESSURE JUST WEST OF FLORIDA PANHANDLE WITH WARM FRONT ACROSS
CENTRAL GEORGIA.

MARINE...WILL UP OFFSHORE WATERS TO SCA AND LEAVE NEAR SHORE WATERS
AT SCEC.

THANKS TBW AND MLB FOR COORD.

.JAX...
GA...SCA OFFSHORE THIS AFTERNOON.
FL...SCA OFFSHORE THIS AFTERNOON.

In the hours before

Local storm report, Mar 30, 11:40 AM EST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1140 AM EST THU MAR 30 2000

TIME(EST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0523 AM    JACKSONVILLE              FL   .75 INCH HAIL
03/30/00   DUVAL                          REPORTED BY EMERGENCY
                                          MANAGER.

0737 AM    ALMA                      GA   TORNADO
03/30/00   BACON                          REPORTED BY EMERGENCY
                                          MANAGER.  F0 TORNADO
                                          REPORTED BY WEATHER
                                          SERVICE OFFICIAL 12 ENE
                                          OF ALMA ON BROWN
                                          THRASHER RD.

0750 AM    ALMA                      GA   WIND DAMAGE
03/30/00   BACON                          1 MOBILE HOME
                                          OVERTURNED/DESTROYED
                                          AND 2 OTHERS DAMAGED.
                                          REPORTED BY PUBLIC AND
                                          WEATHER SERVICE OFFICIAL.

0815 AM    BAXLEY                    GA   WIND DAMAGE
03/30/00   APPLING                        REPORTED BY EMERGENCY
                                          MANAGER.  POWERLINES
                                          DOWN AND DAMAGE TO HOMES.

0830 AM    JESUP                     GA   1.75 INCH HAIL
03/30/00   WAYNE                          REPORTED BY EMERGENCY
                                          MANAGER.  POWER LINES
                                          DOWN AND STRONG WINDS.

0830 AM    ALMA                      GA   .75 INCH HAIL
03/30/00   BACON                          REPORTED BY EMERGENCY
                                          MANAGER.

0900 AM    PINE GROVE                GA   WIND DAMAGE
03/30/00   APPLING                        REPORTED BY EMERGENCY
                                          MANAGER.  POWER LINES
                                          DOWN, TREES ACROSS ROAD
                                          AND SHINGLES OFF HOUSES.

0912 AM    GARDI                     GA   TORNADO
03/30/00   WAYNE                          *** 1 INJ ***
                                          REPORTED BY EMERGENCY
                                          MANAGER.  TREE FELL ON
                                          HOUSE.  FLYING GLASS
                                          WITH ONE PERSON
                                          INJURED. TREES AND
                                          POWERLINES DOWN.

0915 AM    JESUP                     GA   TORNADO
03/30/00   WAYNE                          REPORTED BY EMERGENCY
                                          MANAGER. TREES DOWN AT
                                          COUNTRY CLUB, AIRPLANE
                                          FLIPPED AND DESTROYED
                                          AT AIRPORT. TREES
                                          TWISTED.
Local storm report, Mar 30, 11:40 AM EST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1140 AM EST THU MAR 30 2000

TIME(EST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0523 AM    JACKSONVILLE              FL   .75 INCH HAIL
03/30/00   DUVAL                          REPORTED BY EMERGENCY
                                          MANAGER.

0737 AM    ALMA                      GA   TORNADO
03/30/00   BACON                          REPORTED BY EMERGENCY
                                          MANAGER.  F0 TORNADO
                                          REPORTED BY WEATHER
                                          SERVICE OFFICIAL 12 ENE
                                          OF ALMA ON BROWN
                                          THRASHER RD.

0750 AM    ALMA                      GA   WIND DAMAGE
03/30/00   BACON                          1 MOBILE HOME
                                          OVERTURNED/DESTROYED
                                          AND 2 OTHERS DAMAGED.
                                          REPORTED BY PUBLIC AND
                                          WEATHER SERVICE OFFICIAL.

0815 AM    SOUTH OF BAXLEY           GA   WIND DAMAGE
03/30/00   APPLING                        REPORTED BY EMERGENCY
                                          MANAGER.  POWERLINES
                                          DOWN AND DAMAGE TO HOMES.

0830 AM    JESUP                     GA   1.75 INCH HAIL
03/30/00   WAYNE                          REPORTED BY EMERGENCY
                                          MANAGER.  POWER LINES
                                          DOWN AND STRONG WINDS.

0830 AM    ALMA                      GA   .75 INCH HAIL
03/30/00   BACON                          REPORTED BY EMERGENCY
                                          MANAGER.

0900 AM    18 MILES SOUTH OF BAXLEY  GA   WIND DAMAGE
03/30/00   APPLING                        PINEY GROVE CHURCH ROAD.
                                          REPORTED BY EMERGENCY MANAGER.
                                          MANAGER.  POWER LINES
                                          DOWN, TREES ACROSS ROAD
                                          AND SHINGLES OFF HOUSES.

0912 AM    GARDI                     GA   TORNADO
03/30/00   WAYNE                          *** 1 INJ ***
                                          REPORTED BY EMERGENCY
                                          MANAGER.  TREE FELL ON
                                          HOUSE.  FLYING GLASS
                                          WITH ONE PERSON
                                          INJURED. TREES AND
                                          POWERLINES DOWN.

0915 AM    JESUP                     GA   TORNADO
03/30/00   WAYNE                          REPORTED BY EMERGENCY
                                          MANAGER. TREES DOWN AT
                                          COUNTRY CLUB, AIRPLANE
                                          FLIPPED AND DESTROYED
                                          AT AIRPORT. TREES
                                          TWISTED.
Local storm report, Mar 30, 12:24 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1140 AM EST THU MAR 30 2000

TIME(EST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0523 AM    JACKSONVILLE              FL   .75 INCH HAIL
03/30/00   DUVAL                          REPORTED BY EMERGENCY
                                          MANAGER.

0737 AM    ALMA                      GA   TORNADO
03/30/00   BACON                          REPORTED BY EMERGENCY
                                          MANAGER.  F0 TORNADO
                                          REPORTED BY WEATHER
                                          SERVICE OFFICIAL 12 ENE
                                          OF ALMA ON BROWN
                                          THRASHER RD.

0750 AM    ALMA                      GA   WIND DAMAGE
03/30/00   BACON                          1 MOBILE HOME
                                          OVERTURNED/DESTROYED
                                          AND 2 OTHERS DAMAGED.
                                          REPORTED BY PUBLIC AND
                                          WEATHER SERVICE OFFICIAL.

0815 AM    SOUTH OF BAXLEY           GA   WIND DAMAGE
03/30/00   APPLING                        REPORTED BY EMERGENCY
                                          MANAGER.  POWERLINES
                                          DOWN AND DAMAGE TO HOMES.

0830 AM    JESUP                     GA   1.75 INCH HAIL
03/30/00   WAYNE                          REPORTED BY EMERGENCY
                                          MANAGER.  POWER LINES
                                          DOWN AND STRONG WINDS.

0830 AM    ALMA                      GA   .75 INCH HAIL
03/30/00   BACON                          REPORTED BY EMERGENCY
                                          MANAGER.

0900 AM    18 MILES SOUTH OF BAXLEY  GA   WIND DAMAGE
03/30/00   APPLING                        PINEY GROVE CHURCH ROAD.
                                          REPORTED BY EMERGENCY MANAGER.
                                          MANAGER.  POWER LINES
                                          DOWN, TREES ACROSS ROAD
                                          AND SHINGLES OFF HOUSES.

0912 AM    GARDI                     GA   TORNADO
03/30/00   WAYNE                          *** 1 INJ ***
                                          REPORTED BY EMERGENCY
                                          MANAGER.  TREE FELL ON
                                          HOUSE.  FLYING GLASS
                                          WITH ONE PERSON
                                          INJURED. TREES AND
                                          POWERLINES DOWN.

0915 AM    JESUP                     GA   TORNADO
03/30/00   WAYNE                          REPORTED BY EMERGENCY
                                          MANAGER. TREES DOWN AT
                                          COUNTRY CLUB, AIRPLANE
                                          FLIPPED AND DESTROYED
                                          AT AIRPORT. TREES
                                          TWISTED.

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 4:54 AM ESTSevere Thunderstorm WarningJAXDuval, Nassau36 min
Mar 30, 12:05 PM ESTSevere Thunderstorm WarningJAXHamilton25 min
Mar 30, 12:40 PM ESTTornado WarningJAXColumbia, Hamilton35 min
Mar 30, 1:21 PM ESTTornado WarningJAXNassau39 min
Mar 30, 1:40 PM ESTTornado WarningJAXBaker20 min
Mar 30, 1:55 PM ESTTornado WarningJAXDuval, Nassau35 min
Mar 30, 2:04 PM ESTTornado WarningJAXSuwannee26 min
Mar 30, 2:28 PM ESTTornado WarningJAXNassau32 min
Mar 30, 2:31 PM ESTTornado WarningJAXSuwannee29 min
Mar 30, 2:45 PM ESTTornado WarningJAXColumbia45 min
Mar 30, 2:56 PM ESTTornado WarningJAXDuval, Nassau34 min
Mar 30, 3:19 PM ESTTornado WarningJAXUnion41 min
Mar 30, 3:34 PM ESTTornado WarningJAXBradford26 min
Mar 30, 3:57 PM ESTTornado WarningJAXBradford, Clay48 min
Mar 30, 4:32 PM ESTTornado WarningJAXPutnam43 min
Mar 30, 4:43 PM ESTTornado WarningJAXClay32 min
Mar 30, 5:10 PM ESTTornado WarningJAXSaint Johns45 min
Mar 30, 5:21 PM ESTSevere Thunderstorm WarningJAXFlagler39 min
Mar 30, 5:33 PM ESTTornado WarningJAXPutnam27 min

Nearby

Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.